Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 23, 2007, 2:18 PM MST for Coconino County, Arizona. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2007, 2:18 PM MST (21:18 UTC)
- Expired
- Jul 23, 2007, 4:15 PM MST
- In force
- 117 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 232119
FFWFGZ
AZC005-232315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
218 PM MST MON JUL 23 2007
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF FLAGSTAFF...
* UNTIL 415 PM MST
* AT 200 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. THIS INCLUDES
MUCH OF SOUTHERN COCONINO COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNSET
CRATER VISITORS CENTER...WUPATKI NATIONAL MONUMENT...WINONA...TWIN
ARROWS...PARKS...MOUNTAINAIRE...KACHINA VILLAGE...FORT VALLEY...
DONEY PARK...COSNINO...ANGELL...MUNDS PARK AND THE AREA BURNED BY THE
BRINS FIRE NORTH OF SEDONA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3589 11116 3453 11122 3452 11153 3482 11152
3483 11174 3500 11175 3526 11206
$$
JJ1 follow-up statement
000
WGUS75 KFGZ 232254
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
352 PM MST MON JUL 23 2007
AZC005-232255-
COCONINO AZ-
352 PM MST MON JUL 23 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
COCONINO COUNTY...
AT 345 PM MST...HEAVY RAIN HAD DECREASED OVER THE WARNING AREA.
ADDITIONAL LIGHT RAINFALL AMOUNTS ARE EXPECTED THROUGH LATE THIS
AFTERNOON...BUT THE THREAT OF ADDITIONAL HEAVY RAIN HAS DIMINISHED.
FLOODING FROM EARLIER HEAVY RAINFALL WILL CONTINUE TO SUBSIDE...PRIMARILY
SOUTH AND EAST OF THE FLAGSTAFF AREA...AND NEAR WUPATKI NATIONAL MONUMENT.
RAINFALL AMOUNTS OVER THE AREA BURNED BY THE BRINS FIRE NEAR SEDONA DO
NOT APPEAR TO HAVE BEEN HEAVY ENOUGH TO TRIGGER ANY FLOODING.
LAT...LON 3589 11116 3453 11122 3452 11153 3482 11152
3483 11174 3500 11175 3526 11206
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 9:45 AM MST, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 23, 9:45 AM MST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST MON JUL 23 2007 .SYNOPSIS...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE UPCOMING WEEK. CLOUDINESS AND PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY BELOW NORMAL. && .DISCUSSION...DEEP AND VERY MOIST BUT LIGHT SOUTHEASTERLY FLOW CONTINUES THIS MORNING...WITH A 500 MB HIGH CENTER AROUND NORTHEAST WYOMING. THE KFGZ SOUNDING INDICATES 1.05 INCHES PRECIPITABLE WATER (THE SAME AS 24 HOURS AGO)...ALTHOUGH A SLIGHTLY MORE STABLE PROFILE. THE PROFILE SUGGESTS EFFICIENT HEAVY RAIN PRODUCING STORMS. WITH WEAKER FLOW TODAY COMPARED WITH YESTERDAY...EXPECT VERY SLOW MOVING STORMS WITH DIRECTIONS DOMINATED BY LOCAL SCALE WIND FIELDS GENERATED BY SURROUNDING STORMS. THE LONGEST LIVED STORMS WILL POSE THE RISK OF FLOODING RAINS. A WEAK WESTWARD PROPAGATING INVERTED TROUGH IS THE ONLY FEATURE OF NOTE IN THE SATELLITE IMAGERY...PRODUCING FAIRLY WIDESPREAD CLOUD COVER OVER MOST OF NORTHERN AZ. THIS WILL INHIBIT CONVECTION SOMEWHAT...SLOWING THE DEVELOPMENT OF THUNDERSTORMS UP TO A FEW HOURS FROM NORMAL...BUT AREAS WITH CLEAR SKIES THIS MORNING...SUCH AS SOUTHERN YAVAPAI COUNTY...WILL SEE NO DELAY. FOR THE NEXT FEW DAYS...DEEP SOUTH TO SOUTHEASTERLY FLOW WILL CONTINUE...THEN IT APPEARS THE HIGH PRESSURE SYSTEM WILL RETROGRADE WESTWARD TO THE GREAT BASIN LATE IN THE WEEK. THIS WILL LIKELY PRODUCE A MORE DRY NORTH TO NORTHEAST FLOW OVER NORTHERN AZ FOR A SLIGHT DECREASE IN THUNDERSTORM ACTIVITY NORTH OF THE MOGOLLON RIM...WITH LITTLE CHANGE TO THE SOUTH. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND THIS AFTERNOON WITH MVFR CONDITIONS ACCOMPANYING THE STRONGER STORMS. IFR THRESHOLDS MAY BE REACHED IN THESE STORMS AS WELL...BUT ONLY FOR BRIEF PERIODS. THE MAIN THREAT WITH THE STORMS TODAY WILL BE REDUCED VISIBILITY IN HEAVY RAIN...AND LOCAL AREAS WITH HAIL AROUND A HALF INCH IN DIAMETER. MOST OF THE PRECIPITATION SHOULD DIMINISH AFTER 06Z TUESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE && ONTON/JJ
Hazardous weather outlook, Jul 23, 10:05 AM MST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1005 AM MST MON JUL 23 2007 AZZ004>018-037>040-240700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1005 AM MST MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOST OF NORTHERN ARIZONA CAN EXPECT A GOOD CHANCE OF THUNDERSTORMS TODAY...WITH SCATTERED THUNDERSTORMS EXPECTED ACROSS ALL OF NORTHERN ARIZONA THIS MORNING THROUGH THIS EVENING. MANY STORMS WILL CONTAIN FREQUENT LIGHTNING...LOCALLY HEAVY RAIN...AND SMALL HAIL. THE POSSIBILITY OF FLASH FLOODING FLOODING EXISTS FROM THE HEAVIER AND SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 23, 11:37 AM MST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1137 AM MST MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HAIL 5 N ASH FORK 35.29N 112.49W
07/23/2007 E1.00 INCH COCONINO AZ TRAINED SPOTTER
1 INCH HAIL 1130 TO 1135 AND CONTINUING
&&
BYRONPThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:31 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 14 min |
| Jul 23, 12:14 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jul 23, 12:36 PM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 7 hr |
| Jul 23, 12:42 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 33 min |
| Jul 23, 1:11 PM MST | Flash Flood Warning | FGZ | Yavapai | 79 min |
| Jul 23, 1:56 PM MST | Flash Flood Warning | FGZ | Gila | 4 min |
| Jul 23, 1:57 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Jul 23, 2:44 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 31 min |
| Jul 23, 3:22 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 23 min |
| Jul 23, 3:40 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 20 min |
| Jul 23, 3:52 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 23 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.